I was prescribed one treament of metronidazole for bv and then another for trich both vaginal gel. The symptoms cleared up then Towards the end of my second treatment I got my period. Now my period is over the discharge has come back. I have not had any sex in over 3 months but is it possible the bv is back?
Yes, it's possible. When you get your period, the blood flow changes the pH in your vaginal area. This may help certain infections to thrive. It's very negative for yeast, though. Metronidazole doesn't always work in the time it's given. If just a portion of the bacteria/protozoa were still around when your period started, they could've hung on and now are outgrowing everything else and making you miserable. Call your Dr. and s/he may authorize another prescription without seeing you again. I went through a time in my life where I seemed to have one infection after another and had no way of determining HOW I got the infections. I'd call my GYN and describe my discharge or symptoms and she'd call in the prescription. Eventually I got through the time and have long enjoyed only the occasional infection.
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Feb 2015 • 1 answer
Posted 2 May 2015 • 1 answer
Posted 15 Sep 2015 • 1 answer
Posted 13 Oct 2015 • 1 answer
I have completed the 5th day of the prescribed metronidazole. It is still within 24 hours of my last
Posted 25 Aug 2016 • 0 answers